Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

What causes milky discharge from breasts? - Online Doctor Chats

Date : 21-Feb-2014
User rating for this question
Very Good Posted in: Women's Health
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2308 Questions
User:May I know your speciality
Doctor:please proceed with your query
Doctor:I am a General Physician
User:I believe my query is more directed for a Gynaecologist
User:I have not had my last 2 periods and am not pregnant. Been having some milky discharge also from breasts
User:I was reading on the net and it was mentioned somewhere that this happens when prolactin levels are high
Doctor:that is right
User:Whats the cure for this?
Doctor:We need to do further tests to confirm the same
Doctor:your serum prolactin levels need to be checked
Doctor:along with Serum FSH and LH levels
User:Okay. What can be the cause of this?
Doctor:it can be due to high prolactin levels like you said
Doctor:this can be because of a prolactinoma or prolactin secreting tumor
Doctor:However, the most common cause would be PCOD
User:do you mean PCOS?
User:I have had PCOS for quite a few years but this issue of not having periods 2 continuous months in a row has not happened
Doctor:but this is the common finding in PCOS
Doctor:Perhaps you are experiencing it for the first time
Doctor:I think it's time to get a review ultrasound scan of the ovaries and the uterus to look at their status
User:Okay.. Usually its been an irregular cycle from 29-35 days variance
Doctor:and then go ahead with the hormonal tests
Doctor:I see
Doctor:are you there?
User:Yes I am
Doctor:do you have more queries?
User:No. Thanks for your time
User:I shall go and meet the Gynaec in person
Doctor:wish you good health
Doctor:let's end the chat now
Doctor:Take care
Doctor:Bye for now
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor